Delay in menstrual cycle

Patient

Q: Hiiii... i am 23 year female me n my bf met but we dint have an actual intercourse just or genitals got touched once then also i took a contraceptive pill containing levonorgestrel. my usual cycle is 1st of every month,but the immediate periods next month i had was five days earlier that is 25th and now the second month it should get start on 25th but now its 3rd still no sign of menses. please clarify is there any chance of getting pregnant?

Symptoms:  Nothing as such
Doctor

A:   Pregnancy is caused as a result of sexual intercourse only if it occurs withing one's so called "fertile period". The fertile period of a woman is determined by analyzing her menstrual cycle with an ovulation calculator or fertility chart. Normally, the menstrual cycle is a 28 day cycle. During the 14th day after a period, the ovum is released. This process is called ovulation and the days 12 to 16 days after a period are said to be a woman’s most fertile period. An emergency pill or ECP is a birth control pill that can prevent pregnancy after an unprotected intercourse. People sometimes call it the "morning after pill." But you don't have to wait until the morning after sex to take it. In fact, ECP is more effective the sooner you take it. It is a one-dose regimen: you take one pill. The pill contains 1.5 milligrams of levonorgestrel, which is used in lower doses in many birth control pills. Such emergency contraceptive pills containing Levonorgestrel are hormonal pills and thus the may cause changes in the hormonal system of the body. This may cause unscheduled vaginal bleeding giving rise to irregular menstrual pattern. Get a home pregnancy test done and consult your physician for a check-up.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews